MAUDE Adverse Event Report: COOK INC BANDER URETERAL DIVERSION STENT SET; FAD STENT, URETERAL

COOK INC BANDER URETERAL DIVERSION STENT SET; FAD STENT, URETERAL
Model Number G16996
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: (b)(6).Pma/510k # k181971.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, there was a hair in the packaging of a bander ureteral diversion stent set.The issue was discovered prior to use and the device was not used on a patient.No patient involvement.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: as reported, there was a hair in the packaging of a bander ureteral diversion stent set.The issue was discovered prior to use and the device was not used on a patient.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.A device failure analysis was conducted at cook as the device was returned for inspection.The device was returned in unopen packaging.The visual exam showed a dark hair in the packaging tray near the label.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also completed a review of the device history record (dhr).The dhr fir the device complaint lot did not record any nonconformances.A database search for complaints on the reported lot found no additional complaints reported from the field.The information provided upon review of the complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that other items in the lot or similar devices in the field or in house were nonconforming.Cook also reviewed product labeling.The ifu supplied with the stent set t_bands2_rev2 was reviewed and includes the following.¿how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to manufacturing and quality control.The operator tasked with quality control of packaging for this lot has completed a complaint awareness form.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BANDER URETERAL DIVERSION STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17130828
Report Number1820334-2023-00764
Device Sequence Number6487714
Product Code FAD
UDI-Device Identifier00827002169968
UDI-Public(01)00827002169968(17)260222(10)15237251
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Model NumberG16996
Device Catalogue Number025227
Device Lot Number15237251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown